Alert archive / Wisconsin / River Flood Warnings in 2007
River Flood Warning 41, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Oct 18, 2007, 9:54 AM CDT for Crawford County, Wisconsin. It took effect at Oct 18, 2007, 5:17 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 9:54 AM CDT (14:54 UTC)
- In effect from
- Oct 18, 2007, 5:17 PM CDT
- Expired
- Oct 18, 2007, 9:25 PM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
County Crawford County, WI
The radar
The La Crosse radar (KARX), 68 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at Gays Mills (GMIW3).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 181454 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 954 AM CDT THU OCT 18 2007 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATION... KICKAPOO RIVER AT GAYS MILLS AFFECTING CRAWFORD COUNTY ...MINOR FLOODING IS FORECAST... .HEAVY RAIN ACROSS THE AREA IS EXPECTED TO CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE | WIC023-190054- /O.NEW.KARX.FL.W.0041.071018T2217Z-071022T1200Z/ /GMIW3.1.ER.071018T2217Z.071019T0000Z.071022T0000Z.NO/ 954 AM CDT THU OCT 18 2007 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE KICKAPOO RIVER AT GAYS MILLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 AM THURSDAY THE STAGE WAS 10.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO CREST NEAR 13.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. * AT 13.0 FEET...WATER BEGINS TO COVER ROADS NEAR THE RIVER AND OTHER MINOR FLOODING OCCURS IN AREAS ADJACENT TO THE RIVER. $$
1 follow-up statement
000 WGUS83 KARX 190225 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 925 PM CDT THU OCT 18 2007 ...THE FLOOD WARNING IS CANCELLED FOR... KICKAPOO RIVER AT GAYS MILLS AFFECTING CRAWFORD COUNTY ...MINOR FLOODING IS FORECAST... RIVER LEVELS WILL REMAIN BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS LISTED ABOVE. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC023-190255- /O.CAN.KARX.FL.W.0041.000000T0000Z-071022T1200Z/ /GMIW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 925 PM CDT THU OCT 18 2007 THE FLOOD WARNING IS CANCELLED FOR THE KICKAPOO RIVER AT GAYS MILLS. * AT 6 PM THURSDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 13.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Oct 18, 3:30 AM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, Oct 18, 3:30 AM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 330 AM CDT THU OCT 18 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT FORECAST CONCERNS THIS PACKAGE...RAIN CHANCES TODAY INTO FRI NIGHT...WIND ON FRIDAY...TEMPERATURES THROUGH THE PERIOD. 06Z DATA ANALYSIS HAD A 987MB LOW CENTERED NEAR LINCOLN NEB WITH ITS CIRCULATION COVERING MUCH OF THE CENTRAL CONUS. WV IMAGERY SHOWED STRONG SHORTWAVES ROUNDING THE BASE OF THE UPPER TROUGH WITH THE UPPER LOW CLOSING OFF/DEEPENING OVER EASTERN NEB. GREATEST 3HR PRESSURE FALLS OF 5 TO 6MB WERE OVER THE FORECAST AREA...UNDER STRONG DIVERGENCE/DIFFLUENCE ALOFT AHEAD OF THE DEEPENING UPPER TROUGH. FOG-PRODUCT/IR IMAGERY SHOWED A BROAD CIRCULATION OF CLOUDS ACROSS THE UPPER MIDWEST AHEAD OF THE SFC/UPPER LOW. AREA RADARS SHOWED ONE BAND OF RAIN LIFTING INTO NORTHERN WI...ON NOSE OF 850MB MOISTURE TRANSPORT AND TROWAL. ANOTHER BAND OF RAIN DEVELOPING/LIFT NORTH ACROSS IA...IN AREA OF STRONG PV ADVECTION AHEAD OF SHORTWAVE ENERGY ROUNDING THE BASE OF THE TROUGH. 18/00Z NAM/GFS LOOK TO HAVE INITIALIZED QUITE WELL AND OFFER RATHER SIMILAR SOLUTIONS FOR TODAY THRU SAT NIGHT. DPROG/DT OF 500MB HGTS AT 18/00Z SHOWED NAM/GFS RUNS OF 16/00Z AND 17/00Z VERIFIED QUITE WELL ACROSS NOAM...WITH SLIGHT EDGE TO NAM ON THE STRENGTH OF THE TROUGH/DEVELOPING UPPER LOW OVER THE CENTRAL CONUS. THRU 36HRS TREND IS A BIT STRONGER...FASTER...FURTHER NORTH WITH THE UPPER LOW AS IT LIFTS TO NEAR THE WEST END OF LK SUPERIOR BY 12Z FRI. FOR 36- 60HRS GFS SHOWS THE BETTER RUN-TO-RUN CONSISTENCY WITH NAM TRENDING TOWARD IT AS THE LOW LIFTS TO NEAR JAMES BAY AND TROUGHING MOVES INTO THE EASTERN CONUS. FOR 60-84HRS TREND IS A BIT WEAKER/FASTER WITH THE NEXT SHORTWAVE ENERGY/TROUGH MOVING THRU THE ROCKIES...BUT GFS DOES SHOW REASONABLE RUN-TO-RUN CONSISTENCY OVER THE WESTERN CONUS IN THIS TIME-FRAME. CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED GFS A BIT BETTER WITH STRENGTH/POSITION OF THE SFC LOW OVER EASTERN NEB. PER WV IMAGERY...GFS LOOKED TO HAVE A SLIGHT EDGE ON SHORTWAVE DETAILS ACROSS THE CENTRAL CONUS TO EASTERN PAC. WIND PROFILER AND VAD WIND PROFILE DATA SHOWED BOTH NAM/GFS GOOD AT 850/700MB...BUT GFS SLIGHTLY BETTER AT 500MB. A BLEND OF NAM/GFS LOOKED BEST WITH 00Z-06Z PRECIP ACROSS THE CONUS. OVERALL APPEARS GFS WOULD BE MODEL OF CHOICE THIS CYCLE...BUT WITH SOLUTIONS SIMILAR FAVORING ONE OVER THE OTHER HAS LITTLE IMPACT ON THE SENSIBLE WEATHER TODAY THRU FRI NIGHT. FORECAST CONFIDENCE ON THE GOOD SIDE THIS CYCLE. FOR THE SHORT TERM...STRONG SHORTWAVE/PV ADVECTION ROTATES ACROSS THE AREA CENTERED ON 12Z THIS MORNING. COUPLED 300MB JET STRUCTURE AS WELL FOR PLENTY OF LIFT/DIVERGENCE ALOFT...AT LEAST EARLY ON THIS MORNING. BEST FORCING/LIFT ROTATE NORTH OF THE AREA BY LATE MORNING...FOR WHAT SHOULD BE A BREAK FROM THE RAIN AROUND MID-DAY. SECONDARY 850-700MB TROUGH AXIS ALONG WITH SOME 850-700MB THETA-E AND FN CONVERGENCE ROTATE INTO THE AREA FOR THE MID-LATE AFTERNOON HOURS. OPTED TO KEEP CATEGORICAL POPS THRU THE DAY FOR SIMPLICITY WITH NOW-CAST HANDLING DETAILS/NUANCES OF RAIN BANDS ACROSS THE AREA. FEW HOUR BREAKS BETWEEN HEAVIER RAIN BANDS SHOULD KEEP ANY WATER/FLOODING ISSUES TO A MINIMUM TODAY. HAVE DOUBTS ABOUT SPC SLIGHT RISK SVR ACROSS THE AREA TODAY. GREATER INSTABILITY WILL BE EAST/SOUTH OF THE AREA...WHERE DRY PUNCH AROUND THE SOUTHEAST SIDE OF THE MID-LEVEL LOW MAY ALLOW FOR SOME CLEARING AND BETTER DIURNAL WARMING. BOTH NAM/GFS INDICATE 0-6KM BULK SHEAR FAVORABLE FOR STRONG/SVR STORMS TO JUST CLIP THE SOUTHEAST END OF THE FORECAST AREA THIS AFTERNOON. APPEARS ANY ORGANIZED SVR THREAT TODAY ALONG/EAST OF A KDBQ-KISW LINE. SFC/UPPER LOW CONTINUE TO LIFT NORTHEAST TONIGHT TOWARD WEST END OF LK SUPERIOR...WITH DEFORMATION BAND OF PRECIP WRAPPING AROUND THE LOW AND SOUTHEAST ACROSS THE AREA. CONTINUED THE CATEGORICAL RAIN CHANCES OVER MOST OF THE FORECAST AREA TONIGHT. DEEPER MOISTURE AND WEAK CONVERGENCE FOR LIFT SLOWLY MOVE EAST ACROSS THE FORECAST AREA FRI AS THE VERTICALLY STACKED LOW LIFTS INTO ONT. CONTINUED LIKELY POPS ACROSS THE NORTHEAST HALF OF THE FORECAST AREA FRI...WITH MODEL SOUNDINGS INDICATING SOME WEAK INSTABILITY IN THE SFC-700MB LAYER. STRONG WINDS A CONCERN ON FRI AS LOW LIFTS INTO SOUTHERN ONT AND TIGHTER GRADIENT ON THE SOUTHWEST SIDE OF THE LOW MOVES ACROSS THE AREA. STEEP SFC-850MB LAPSE RATES AND 850MB WINDS IN THE 40-45KT RANGE FAVORABLE FOR STRONG/GUSTY WINDS ON FRI. THE NEGATIVES ARE THE EXPECTED CLOUD COVER AND WEAK LIFT/UPWARD MOTION IN THE DEFORMATION BAND VS. SUBSIDENCE FOR DOWNWARD FLUX OF MOMENTUM. INCREASED WINDS/ WIND GUSTS FRI...AND MAY YET NEED INCREASE THESE MORE AND POST A WIND ADVISORY FOR PARTS OF THE AREA ON FRI. SYSTEM CONTINUES TO PULL AWAY FRI NIGHT WITH PRECIP ENDING...GRADIENT RELAXING AND CLOUDS DECREASING. RIDGING AT THE SFC/ALOFT STILL ON TRACK TO BUILD ACROSS THE REGION SAT...FOR WHAT SHOULD BE A MOSTLY SUNNY/PARTLY CLOUDY AND SEASONABLY MILD DAY. RIDGING ALOFT AGAIN APPEARS TO BE SHORT-LIVED AS THE NEXT TROUGH MOVES THRU THE ROCKIES...HGTS LOWER ACROSS THE NORTHERN PLAINS AND UPPER LEVEL MOISTURE INCREASE OVER THE REGION ALREADY SAT NIGHT. FAVORED BLEND OF GUIDANCE HIGHS/LOWS TODAY/TONIGHT. GUIDANCE HIGHS FOR FRI SIMILAR AND LOOK GOOD. WITH CLOUDS AND SOME WIND...FAVORED WARMER OF GUIDANCE LOWS FRI NIGHT. WITH PLENTY OF SUNSHINE AND DEVELOPING SOUTH WINDS SAT...FAVORED WARMER OF GUIDANCE HIGHS. RAISED LOWS A BIT SAT NIGHT...TOWARD GFS MEX MOS VALUES...WITH SOME SOUTH WINDS AND INCREASING HIGH CLOUDS. .LONG TERM...SUNDAY THROUGH WEDNESDAY 17/00Z MEDIUM RANGE MODELS A BIT AT ODDS ALREADY BY SUN...GFS FASTER..ECMWF SLOWER AS THE NEXT SFC/UPPER LEVEL TROUGH SLIDES INTO THE REGION. THE GFS/ECMWF DIFFERENCES CONTINUE TO SLOWLY INCREASE FOR MON/WED...AS GFS MORE PROGRESSIVE WITH THE TROUGH INTO THE EASTERN CONUS WHILE ECMWF SPLITS THE FLOW AND DEVELOPS/LINGERS AN UPPER LOW OVER THE SOUTHWESTERN CONUS. ECMWF REMAINS CONSISTENT WITH ITS EARLIER RUNS...WHILE GFS GETS SUPPORT FROM UKMET AND ITS ENSEMBLE MEAN. DIFFICULT TO SAY WHICH IS MORE CORRECT HERE...THUS FORECAST CONFIDENCE BELOW AVERAGE. LEFT SMALL -SHRA CHANCES IN SUN NIGHT/MON GRIDS AS IS FOR NOW. NEAR/ABOVE NORMAL TEMPS FOR SUN-WED ALSO LOOK WELL TRENDED/COLLABORATED FOR NOW. && .AVIATION... DEEP SURFACE LOW PRESSURE EXPECTED TO MOVE FROM ERN NEBRASKA INTO NRN MN BY LATER THIS AFTERNOON. LARGE RAIN SHIELD EXPECTED TO BE ACROSS BOTH TAF SITES AT 12Z AS LAST SHORTWAVE TROUGH ROTATES THROUGH THE AREA. RAIN WILL BE DECREASING IN AREAL COVERAGE/ INTENSITY AFTER 12Z AS MID LEVEL DRYING SURGES INTO AREA. WIDE ARRAY OF CEILINGS EXPECTED UNDER THIS DRY SLOT...WITH PATCHES OF MVFR/IFR...AND EVEN VFR CEILINGS. SHOULD SEE MORE COVERAGE OF MVFR THAN ANYTHING...AND WILL TREND FORECAST THIS WAY. SHOWER COVERAGE LIKELY TO BE MORE SCATTERED IN NATURE FOR THE BULK OF THE UPCOMING TAF CYCLE. THOUGH IT WILL LIKELY RAIN AT BOTH SITES AT VARYING TIMES...TIMING LOCATION/INTENSITY OF THESE SMALLER SCALE PRECIPITATION AREAS IN THE MOIST CYCLONIC FLOW WILL BE VERY DIFFICULT. PLAN WILL BE TO BACK DOWN OF OFF PREVAILING RAIN WORDING AS THE DAY WEARS ON...AND GO MORE VCSH. SOUTHERLY SFC WINDS WILL TURN SWLY AND THEN WLY THROUGH TAF PERIOD AS SURFACE LOW SHIFTS NORTH/EAST OF AREA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && LONG/SHORT TERM...RRS AVIATION..........BINAU
Hazardous weather outlook, Oct 18, 5:22 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 522 AM CDT THU OCT 18 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 522 AM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS MORNING INTO THE LATE AFTERNOON FOR MOST OF THE AREA. STRONG LOW PRESSURE OVER WESTERN IOWA WILL MOVE NORTHEAST INTO EAST CENTRAL MINNESOTA BY LATER TODAY. AN UNSEASONABLY WARM AND MOIST LOW LEVEL AIRMASS WILL RESIDE OVER THE AREA TO THE EAST AND SOUTH OF THE LOW TRACK. THERE SHOULD BE A BREAK IN THE PRECIPITATION FOR A TIME THIS MORNING AS DRIER AIR MOVES IN ALOFT. THIS MAY EVEN ALLOW FOR SOME BREAKS OF SUNSHINE LATER THIS MORNING INTO PORTIONS OF THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING INTO THE AFTERNOON AS SOME WEAK INSTABILITY DEVELOPS AND A UPPER LEVEL DISTURBANCE APPROACHES. WHILE THE OVERALL THREAT FOR SEVERE WEATHER APPEARS LOW...A FEW OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY EAST OF THE MISSISSIPPI RIVER. THE MAIN THREATS WITH THE STORMS WILL BE HAIL AND GUSTY WINDS...HOWEVER CONDITIONS MAY COME TOGETHER FOR AN ISOLATED TORNADO EAST OF A PRAIRIE DU CHIEN TO TOMAH LINE. THE THREAT FOR ANY SEVERE WEATHER WILL DIMINISH RAPIDLY AFTER 4 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 11 AM AND 4 PM...MAINLY EAST OF THE MISSISSIPPI RIVER. SPOTTERS WEST OF THE RIVER...WHILE IN A LOWER THREAT AREA FOR SEVERE WEATHER...SHOULD MONITOR THUNDERSTORM DEVELOPMENT TODAY AND BE READY TO BE ACTIVATED. RAINFALL REPORTS WOULD BE GREATLY APPRECIATED THIS MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BINAU
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:01 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 29 min |
Nearby
River Flood Warnings in Wisconsin, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.